Prescription Drugs that Causes Acne
If your doctor has put you on corticosteroids, barbiturates, lithium, anticonvulsant, androgenic steroids, DHEA, or drugs containing iodides or bromides, be aware that a possible side effect is acne or acne like eruptions. A doctor recommends DHEA as an anti-aging hormone, Lithium for bipolar disorder, bromides or iodides for cough. Though medication is not commonly related to acne, but many clinical experts observes cases of drug related acne among teens and adults.
A person practicing 2 week course of corticosteroids, he may break out with what looks like acne on chest and back, and sometimes on the face too. Acne when got form medicine it’s all little, red papules or it’s little pustules and they are kind of shape and size of common acne. Acne from prescribed medication can happen in someone with no history of true acne.
Does stopping the medication eliminate acne?
With cases of acne related to the drugs, acne go away as you stop that medication, but the process is little slow. Doctors also advise to stop taking steroids for body building.
But it is not always advisable to stop medication, especially when treatment is for some serious conditions like seizures and bipolar disorders.
With acne related to acne medication it is very difficult to treat. But in cases of patients taking lithium, strong acne can be treated by isotretinoin. So whenever you are having serious disorders it is not advisable to switch medication. The acne is less important disorder than the other. Better is to first go with remedy of that disorder and then treat acne.
Natural treatments, especially homemade treatments to acne have some advantages. We can take or apply these treatments along with prescribed medication for other disease. There are no harmful side effects so it is safe to use natural remedies of acne while you surviving with the medication of other disorders.